Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have vertigo. Having severe imbalance and dizziness. Took Meclazine. Suggested Brandt Doroff exercises.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
March 4th unset sudden vertigo. ER visit, cat scan blood work good. Severe imbalance, dizziness. Med. Meclazine. Took three weeks to get 50-60%. Family doctor suggested Brandt Doroff exercises. Would do them and go into vertigo again, and two-three weeks setback, vestibular therapy also once but not doing those anymore. Sent to ENT, took away meclazine, numerous tests, found central and pheripheal vertigo symptoms. Said I had the ph vertigo in both ears. Did Eply on both sides showed some improvements. MRI, vascular ultrasound, optic and cranial pressure nerve tests ok. Kept pushing MAV as a diagnosis, then lost alot of hearing in right ear. Doing vestibular therapy which is helping some. ENT started me out on Nirptripyline, and my dizziness and imbalance is worse. Started my at 10 mg. also wants me to take a diuretic and Topomax. My family doctor had me on steroids early on as a treatment for inflammation, and it took me to a very dark place, as I am sensitive to meds. Im scared to take the Topomax because side effects. Its now more than 9 weeks, and Im feeling hopeless. ENT isnt ruling out Meiners Disease, but I dont show all the symptoms. I did have influenza A and bronchitis at the end of January. My ENT i feel is giving up on me, my therapist said if I dont show some progress in a month, he dont know what to do. Am I going to feel this horrible forever? The only time I go into vertigo after the first episode was when doing the Brants. They said it is the only way to get better. But a two-three week setback each time is not getting better to me, its a step backwards. Any glimmer of hope or just telling me what I am doing is the only thing to do. I am a generally healthy 46 year old woman. Take 20 mg lisinipril for hypertension.
Posted Thu, 23 May 2013 in General Health
Answered by Dr. Gopal Krishna Dash 3 hours later
Thanks for the query,
I understand your concern
I have gone through your medical history.
The possibilities in your case are
1. benign positional vertigo
2. Vertigo related to migraine alone
3. Remote possibility of vertiginous epilepsy
please consult a local neurologist who is an expert in this filed of vertigo.
Exercises as advised will help you improve

Hope this helps
Please get back to me encase you have any concern
best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor